Alert archive / Louisiana / Tornado Warnings in 2026

Tornado Warning 6, NWS Jackson, MS

January 9, 2026Richland Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Jan 9, 2026, 7:34 PM CST for Richland Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2026, 7:34 PM CST (01:34 UTC)
Expired
Jan 9, 2026, 8:30 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 160 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

241 
WFUS54 KJAN 100134
TORJAN
LAC083-100230-
/O.NEW.KJAN.TO.W.0006.260110T0134Z-260110T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
734 PM CST Fri Jan 9 2026

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southwestern Richland Parish in northeastern Louisiana...

* Until 830 PM CST.

* At 733 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Columbia, moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Buckner around 740 PM CST.
  Alto around 750 PM CST.
  Mangham and Archibald around 755 PM CST.
  Rayville around 810 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3234 9201 3252 9180 3239 9166 3237 9170
      3234 9170 3233 9176 3225 9177 3221 9182
      3218 9184 3217 9187 3215 9190 3217 9190
      3218 9194 3217 9198 3220 9197 3219 9201
      3221 9199 3223 9201 3227 9199 3228 9203
TIME...MOT...LOC 0133Z 228DEG 26KT 3218 9205 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

DB
1 follow-up statement
846 
WWUS54 KJAN 100207
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
807 PM CST Fri Jan 9 2026

LAC083-100230-
/O.CON.KJAN.TO.W.0006.000000T0000Z-260110T0230Z/
Richland LA-
807 PM CST Fri Jan 9 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR CENTRAL
RICHLAND PARISH...

At 807 PM CST, a severe thunderstorm capable of producing a tornado
was located over Mangham, or 10 miles south of Rayville, moving
northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rayville around 815 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3231 9190 3251 9179 3239 9166 3237 9170
      3234 9170 3233 9176 3228 9177 3225 9178
      3222 9182
TIME...MOT...LOC 0207Z 234DEG 33KT 3232 9178 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 9, 5:47 PM CST, 1 hour 47 minutes earlier. Its key messages:

  • Flash flooding and additional severe weather remain concerns into tonight.
  • Much cooler temperatures are expected following the cold front this weekend.
  • Colder weather may be in store in the longer range.
Area forecast discussion, Jan 9, 5:47 PM CST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
547 PM CST Fri Jan 9 2026

...New AVIATION...

.KEY MESSAGES...

  - Flash flooding and additional severe weather remain concerns
    into tonight.

  - Much cooler temperatures are expected following the cold
    front this weekend.

  - Colder weather may be in store in the longer range.

&&

.DISCUSSION...
Issued at 345 PM CST Fri Jan 9 2026

Tonight: A shortwave trough crossing the Southern Plains is
approaching our region and increasing large scale ascent, and this
will maintain our current marginal/slight severe and heavy rain
event as we go into the evening. Compared to previous forecasts,
the threats have become more confined to southern/eastern portions
of the area, and diminishing low level shear will help to further
reduce the tornado threat as we go into the evening. There could
be a slight rebound in low level shear parameters late this
evening when the shortwave trough approaches and helps to back and
strengthen low level wind fields, and this may be the brief
window of time to monitor for any additional tornado threats.
Otherwise, damaging wind gusts would be the primary concerns, and
thunderstorm risk should diminish prior to daybreak. With very
moist air continuing to be transported into the system, rainfall
is quite efficient with the deep convection and this will continue
to support a flash flood threat where convection can become
focused for 2+ hours.

Saturday through Sunday: The front and lingering light rainfall
will push through quickly in the morning, and then much drier and
cooler air will advect in behind the front, with the greater cold
advection holding off until Saturday night/Sunday. While
temperatures will actually be just a little below normal, they
will feel much cooler after the recent very warm conditions.

Sunday night through the upcoming week: The forecast will be on
the cool side and mostly dry with northwest flow aloft being the
strongest influence. Global models are keying in on a bigger
surge of cold air into the forecast area as we finish up next
week, when amplification of eastern CONUS longwave trough is
forecast by most guidance now. It doesn't appear this will be
dangerously cold air, but it would still be impactful given the
timing in mid winter. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 547 PM CST Fri Jan 9 2026

MVFR ceilings encompass much of the area late this afternoon, with
areas of IFR visibility in heavier rainfall. Scattered to numerous
SHRA and TS will continue to spread across the region overnight
into early Saturday morning ahead of a cold front that will push
through on Saturday. Overnight, ceilings will fall to the IFR/LIFR
range at most if not all sites with visibility frequently falling
to MVFR/IFR, especially in areas of heavier rain. In addition,
some storms, mainly in south MS and central LA could be severe
with 50 kt wind gusts and a tornado possible. Rain will decrease
on Saturday morning with wind shifting to northwest and becoming
gusty at times during the day. Ceilings will be slow to recover
and MVFR conditions may continue into the afternoon hours across
most of the area, though visibility restrictions are expected to
go away before midday. A few areas may return to VFR by late
afternoon Saturday. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       60  67  38  52 /  90  80   0   0
Meridian      61  70  38  53 /  90  80   0   0
Vicksburg     58  65  37  53 /  90  60   0   0
Hattiesburg   65  75  43  60 /  90  80  10   0
Natchez       59  67  39  55 /  90  60   0   0
Greenville    56  60  37  48 / 100  30   0   0
Greenwood     57  63  36  50 / 100  60   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until midnight CST tonight for MSZ038-039-043>046-
     048>066-072>074.

LA...None.
AR...None.
&&

EC/DL

In the hours before

Special weather statement, Jan 9, 3:23 PM CST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CST Fri Jan 9 2026

MSZ072-073-092200-
Lamar MS-Marion MS-
323 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION AND NORTHWESTERN
LAMAR COUNTIES THROUGH 400 PM CST...

At 322 PM CST, Doppler radar was tracking a strong thunderstorm near
Columbia, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Columbia around 325 PM CST.
  Improve around 335 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3124 9001 3144 8970 3143 8960 3126 8947
      3113 8994
TIME...MOT...LOC 2122Z 240DEG 29KT 3123 8990

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Jan 9, 3:52 PM CST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
352 PM CST Fri Jan 9 2026

LAZ009-016-MSZ040-041-047-092230-
Madison LA-East Carroll LA-Sharkey MS-Warren MS-Issaquena MS-
352 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN...CENTRAL
ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES THROUGH 430 PM CST...

At 352 PM CST, Doppler radar was tracking a strong thunderstorm near
Mansford, or near Tallulah, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Mansford, Omega, and Sondheimer around 355 PM CST.
  Eagle Bend around 400 PM CST.
  Alsatia around 410 PM CST.
  Transylvania around 420 PM CST.

Other locations impacted by this storm include Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3276 9119 3273 9083 3231 9105 3236 9130
TIME...MOT...LOC 2152Z 194DEG 22KT 3242 9113

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Jan 9, 4:53 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 PM CST Fri Jan 9 2026

LAZ024>026-092345-
Tensas LA-Concordia LA-Catahoula LA-
453 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA AND NORTHEASTERN CATAHOULA PARISHES THROUGH 545 PM CST...

At 453 PM CST, Doppler radar was tracking a strong thunderstorm near
Frogmore, or 8 miles northeast of Jonesville, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Clayton and Lee Bayou around 500 PM CST.
  Sicily Island around 505 PM CST.
  Waterproof around 520 PM CST.
  Cooter Point around 525 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3191 9160 3188 9160 3188 9158 3191 9154
      3191 9153 3194 9151 3195 9149 3180 9136
      3176 9136 3176 9133 3175 9137 3174 9138
      3156 9175 3173 9183
TIME...MOT...LOC 2253Z 237DEG 27KT 3169 9171

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KP
Local storm report, Jan 9, 6:21 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
621 PM CST Fri Jan 9 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     Tornado          3 S Kokomo              31.16N 90.01W
01/09/2026                   Marion             MS   NWS Storm Survey

            A EF-1 tornado crossed into western Marion
            County near Kokomo. The tornado caused some
            tree damage near the intersection of Welch
            Lane and Branton Bay Road. The tornado
            tracked northeast closely following Branton
            Bay Road up to Highway 98. The tornado did
            cause some roof damage to Popwells Family
            Restaurant on Hwy 98. The tornado ended as
            it crossed Old Hwy 24. Max winds estimated
            at 90 MPH. Max path width 125 yards.

&&

MH/DL
Special weather statement, Jan 9, 6:39 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CST Fri Jan 9 2026

LAZ008-009-015-016-023-100130-
Madison LA-Richland LA-East Carroll LA-West Carroll LA-Franklin LA-
639 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EAST CARROLL...
NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN WEST
CARROLL AND NORTHEASTERN FRANKLIN PARISHES THROUGH 730 PM CST...

At 639 PM CST, Doppler radar was tracking a strong thunderstorm near
Delhi, moving north at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Delhi, Warden, Waverly, and Tendal around 645 PM CST.
  Epps and Monticello around 650 PM CST.
  Darnell around 700 PM CST.
  Pioneer around 705 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3231 9140 3233 9161 3277 9157 3275 9127
TIME...MOT...LOC 0039Z 188DEG 29KT 3240 9149

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 6:39 PM CSTSpecial Weather StatementJANWest Carroll51 min
Jan 9, 8:24 PM CSTSevere Thunderstorm WarningJANFranklin, Madison, Richland53 min
Jan 9, 9:14 PM CSTSevere Thunderstorm WarningJANEast Carroll, Madison30 min

Nearby

Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.